Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 10, 2017, 12:11 AM CDT for Bailey County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 12:11 AM CDT (05:11 UTC)
- Expired
- May 10, 2017, 1:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bailey County, TX
The radar
The Cannon AFB radar (KFDX), 94 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 12:13 AM CDT | FLASH FLOOD | Muleshoe, TX | WATER COMPLETELY COVERING HIGHWAY 84 THROUGH TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516 WGUS54 KLUB 100511 FFWLUB TXC017-100615- /O.NEW.KLUB.FF.W.0004.170510T0511Z-170510T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lubbock TX 1211 AM CDT WED MAY 10 2017 The National Weather Service in Lubbock Texas has issued a * Flash Flood Warning for... Northeastern Bailey County in northwestern Texas... * Until 115 AM CDT * At 1209 AM CDT, Doppler radar and automated rain gauges indicated intense rain and large hail with a new severe thunderstorm moving into Muleshoe. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Muleshoe. LAT...LON 3430 10263 3411 10263 3410 10288 3430 10285 $$ LIPE
2 follow-up statements
188 WGUS74 KLUB 100533 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 1233 AM CDT WED MAY 10 2017 TXC017-100615- /O.CON.KLUB.FF.W.0004.000000T0000Z-170510T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bailey TX- 1233 AM CDT WED MAY 10 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR NORTHEASTERN BAILEY COUNTY... At 1230 AM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain over the warned area. Muleshoe has received about three and one half inches of rain tonight including over one inch between midnight and 1230 AM. Flash flooding is ongoing. Some locations that will experience flooding include... Muleshoe. LAT...LON 3430 10263 3411 10263 3410 10288 3430 10285 $$ LIPE
936 WGUS74 KLUB 100557 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 1257 AM CDT WED MAY 10 2017 TXC017-100615- /O.CON.KLUB.FF.W.0004.000000T0000Z-170510T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bailey TX- 1257 AM CDT WED MAY 10 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR NORTHEASTERN BAILEY COUNTY... At 1251 AM CDT, Doppler weather RADAR continued to indicate showers and scattered thunderstorms in the Muleshoe area. Another area of very heavy rain was just to the west, and moving northeast near the Texas-New Mexico border. Additional heavy rain is possible during the early morning hours. Areas of flooding and high water should be anticipated in and around Muleshoe. Rainfall reported thus far from the West Texas Mesonet included 1.34 inches of rain at Muleshoe since midnight, and 3.58 inches total including the storms that passed Tuesday evening. Some locations that will experience flooding include... Muleshoe and Progress. LAT...LON 3430 10263 3411 10263 3410 10288 3430 10285 $$ RMCQUEEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:27 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, May 9, 6:27 PM CDT, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 627 PM CDT Tue May 9 2017 .AVIATION... Moist low level southeast flow will precede thunderstorm chances developing later in the night as a strong upper level low pressure system over southern Arizona moves into western New Mexico. Low clouds are likely to redevelop by late evening or in the early morning hours, while best thunder chances spread through KLBB and KPVW between 09-12z and KCDS 11z-15z. These storms could become quiet robust so intensity and visibility may change if stronger storms approach. Drier southwest flow will develop mid morning KLBB and KPVW. RMcQueen && .PREV DISCUSSION... /issued 316 PM CDT Tue May 9 2017/ DISCUSSION... Severe weather and potential for heavy rain punctuate the near term today. The stationary upper low that has been over Baja California and the Sea of Cortez the last 36 hours or more finally appears to be picking up some eastward momentum. Diffluent flow has been supporting terrain-induced convection across northern New Mexico through the day. Thunderstorms have begun to fire further south down the spine of the Sacramentos and Guadalupes. However, steering flow remains pretty much oriented south to north, so for a while at least this activity should stay to our west. We will be looking for the potential for convection to build southeastward from Pecos River valley of southeast New Mexico along an axis of differential heating that has occurred on the interface of the mostly clear sky to the southwest with the stratus that has been in place through the day across the South Plains. It is that development that would have a better chance of impacting the western South Plains early in the period. Secondarily would be any supercells that are able to form across southeastern New Mexico. Progged Bunkers right-moving supercell motion is to the northeast at 30-35 kts. A tornado potential will exist with the backed winds across the South Plains. Later tonight will see the potential for another round of storms, probably more widespread than the evening round as the parent upper low ejects across northern Sonora toward southeastern Arizona. That piece may be what is appearing on water vapor imagery across western New Mexico to northern Chihuahua southwest of El Paso. Will maintain likely PoPs across roughly two-thirds of the forecast area overnight. Finally, precipitable water near an inch and a quarter and the potential for training with the nearly south-to-north flow aloft that backs a bit with time support the potential for heavy rain. Will monitor for the potential for a Flash Flood watch through the evening. The middle part of the forecast period still looks to be dominated by a transient upper level ridge. Temperatures early in this phase on Thursday and Friday will be in a post-frontal cool air mass while Saturday will see warmer temperatures fueled by a return of south winds and low level warm advection. This then leads to the latter part of the forecast period and the potential for a somewhat active sloshing dryline phase Sunday through Tuesday. Cyclonic flow over the western CONUS helps support this idea. This period is still too far out to work out the details (such as a short wave trough that may eject across the central High Plains Monday-ish) and have basically run with a slight chance wording that favors the eastern half of the forecast area each day. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous weather outlook, May 9, 11:30 AM CDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1130 AM CDT Tue May 9 2017 TXZ021>044-101630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1130 AM CDT Tue May 9 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Scattered severe thunderstorms are expected to develop across the western South Plains mainly after 4 PM. This activity will increase in coverage as it spreads eastward over the remainder of the Caprock and into southeast Texas Panhandle and Rolling Plains this evening through the overnight hours. Supercell storms early on may develop into clusters after sunset, with a squall line potentially racing eastward across much of the outlook area late tonight. The most intense storms will be capable of producing baseball size hail, wind gusts to 75 mph, a few tornadoes and locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The risk of scattered severe thunderstorms may persist across the southeast Texas Panhandle into parts of the Rolling Plains on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested this afternoon into tonight.
In the hours before
Local storm report, May 9, 9:37 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
937 PM CDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TORNADO 10 SSW LEHMAN 33.49N 102.86W
05/09/2017 COCHRAN TX TRAINED SPOTTER
ROPE TORNADO JUST WEST OF LOCATION... WEST OF 214.
&&
EVENT NUMBER LUB1700180
SCOBBLocal storm report, May 9, 10:01 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1001 PM CDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO 1 W SUDAN 34.07N 102.54W
05/09/2017 LAMB TX STORM CHASER
BRIEF TOUCHDOWN OF ONLY A FEW SECONDS. REPORT VIS SM.
&&
EVENT NUMBER LUB1700181
SCOBBLocal storm report, May 9, 10:55 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1055 PM CDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL LITTLEFIELD 33.92N 102.33W
05/09/2017 E1.00 INCH LAMB TX POLICE DEPT
HEAVY RAINFALL ALONG WITH QUARTER SIZE HAIL.
&&
EVENT NUMBER LUB1700182
SCOBBLocal storm report, May 9, 10:58 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1058 PM CDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL MULESHOE 34.23N 102.73W
05/09/2017 E1.00 INCH BAILEY TX PUBLIC
HAIL SLIGHTLY BIGGER THAN A QUARTER.
&&
EVENT NUMBER LUB1700183
SCOBBLocal storm report, May 9, 11:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 PM CDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 5 ENE FIELDTON 34.07N 102.14W
05/09/2017 E1.00 INCH LAMB TX STORM CHASER
&&
EVENT NUMBER LUB1700184
SCOBBLocal storm report, May 9, 11:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1138 PM CDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL MULESHOE 34.23N 102.73W
05/09/2017 E1.75 INCH BAILEY TX PUBLIC
LOTS OF QUARTER AND SMALLER HAIL. LARGEST GOLF BALL
SIZE. PICTURES AND REPORT VIA SM.
&&
EVENT NUMBER LUB1700185
SCOBBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 50 min |
| May 9, 7:11 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran | 64 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb | 35 min |
| May 9, 8:01 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 2 hr |
| May 9, 8:01 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 29 min |
| May 9, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| May 9, 8:54 PM CDT | Tornado Warning | LUB | Cochran, Yoakum | 36 min |
| May 9, 9:15 PM CDT | Areal Flood Advisory | LUB | Cochran | 60 min |
| May 9, 9:29 PM CDT | Tornado Warning | LUB | Cochran | 31 min |
| May 9, 9:58 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 32 min |
| May 9, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 32 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LUB | Bailey | 53 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 31 min |
| May 9, 10:37 PM CDT | Areal Flood Advisory | LUB | Hockley, Lamb | 83 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 30 min |
| May 9, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 38 min |
| May 9, 11:05 PM CDT | Areal Flood Advisory | LUB | Castro, Lamb, Parmer | 85 min |
| May 9, 11:07 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 28 min |
| May 9, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 30 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 45 min |
| May 9, 11:34 PM CDT | Areal Flood Advisory | LUB | Bailey | 86 min |
| May 10, 12:14 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 46 min |
| May 10, 12:17 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 28 min |
| May 10, 12:41 AM CDT | Areal Flood Advisory | LUB | Castro, Lamb | 64 min |
| May 10, 12:42 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 26 min |
| May 10, 12:55 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 50 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Swisher | 50 min |
| May 10, 1:48 AM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 57 min |
| May 10, 1:57 AM CDT | Special Weather Statement | LUB | Parmer | 33 min |
| May 10, 2:13 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 47 min |
| May 10, 2:15 AM CDT | Special Weather Statement | LUB | Terry, Yoakum | 30 min |
| May 10, 2:35 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 40 min |
| May 10, 2:49 AM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Lamb, Parmer | 56 min |
| May 10, 3:21 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 24 min |
| May 10, 3:46 AM CDT | Special Weather Statement | LUB | Castro | 29 min |
| May 10, 3:55 AM CDT | Areal Flood Advisory | LUB | Lubbock | 80 min |
| May 10, 4:03 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 57 min |
| May 10, 5:26 AM CDT | Special Weather Statement | LUB | Motley | 34 min |
| May 10, 6:00 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 10, 6:29 AM CDT | Special Weather Statement | LUB | Hall | 31 min |
| May 10, 2:21 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 24 min |
| May 10, 2:41 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 49 min |
| May 10, 2:46 PM CDT | Areal Flood Advisory | LUB | Motley | 59 min |
| May 10, 3:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 34 min |
| May 10, 3:35 PM CDT | Tornado Warning | LUB | Childress, Cottle | 25 min |
| May 10, 3:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 37 min |
| May 10, 3:56 PM CDT | Tornado Warning | LUB | Childress, Cottle | 19 min |
| May 10, 4:02 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 31 min |
| May 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 18 min |
| May 10, 6:35 PM CDT | Areal Flood Advisory | LUB | Briscoe | 115 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.